uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
The periodic Lorentz gas in the Boltzmann-Grad limit: asymptotic estimates
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Analysis and Applied Mathematics.
University of Bristol.
2011 (English)In: Geometric and Functional Analysis, ISSN 1016-443X, E-ISSN 1420-8970, Vol. 21, no 3, 560-647 p.Article in journal (Refereed) Published
Abstract [en]

The dynamics of a point particle in a periodic array of spherical scatterers converges, in the limit of small scatterer size, to a random flight process, whose paths are piecewise linear curves generated by a Markov process with memory two. The corresponding transport equation is distinctly different from the linear Boltzmann equation observed in the case of a random configuration of scatterers. In the present paper we provide asymptotic estimates for the transition probabilities of this Markov process. Our results in particular sharpen previous upper and lower bounds on the distribution of free path lengths obtained by Bourgain, Golse and Wennberg.

Place, publisher, year, edition, pages
2011. Vol. 21, no 3, 560-647 p.
Keyword [en]
Lorentz gas, Boltzmann-Grad limit, linear Boltzmann equation, lattice points in convex sets
National Category
Natural Sciences
URN: urn:nbn:se:uu:diva-140259DOI: 10.1007/s00039-011-0116-9ISI: 000291752000003OAI: oai:DiVA.org:uu-140259DiVA: diva2:383322
Available from: 2011-01-04 Created: 2011-01-04 Last updated: 2015-07-24Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Strömbergsson, Andreas
By organisation
Analysis and Applied Mathematics
In the same journal
Geometric and Functional Analysis
Natural Sciences

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 164 hits
ReferencesLink to record
Permanent link

Direct link